By Topic

Nonlinear modeling of gated tracker dynamics with application to radar range resolution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
E. H. Abed ; Dept. of Electr. Eng., Maryland Univ., College Park, MD, USA ; A. J. Goldberg ; R. E. Gover

Nonlinear dynamic models for gated radar range trackers are developed and applied to the range resolution problem. Two common types of tracking loop dynamics, as well as the automatic gain control (AGC), are accounted for in the models. The null detector is formulated in a general way that encompasses many important error detector laws, including centroid and leading-edge. Both discrete-time dynamic models are presented for each class of tracking loop. The discrete-time models are derived using an analytical description of the pulse-to-pulse dynamics of the tracker. The continuous-time models are approximations of their discrete-time counterparts for sufficiently small values of the pulse repetition interval. Each of the models is analyzed for a deterministic target return condition. General criteria for the asymptotic stability of the equilibrium points of the models are obtained. The most striking of the stability criteria is a sign requirement on the slope of a range error curve. These criteria are used in a two-target example to draw conclusions on a tracker's ability to resolve closely spaced targets as a function of target separation. These conclusions are compared with previously reported conclusions on resolvability obtained using P.M. Woodward's (1955) ambiguity function approach

Published in:

IEEE Transactions on Aerospace and Electronic Systems  (Volume:27 ,  Issue: 1 )